TITLE

Some homogenization results for non-coercive Hamilton�Jacobi equations

AUTHOR(S)
Barles, Guy
PUB. DATE
December 2007
SOURCE
Calculus of Variations & Partial Differential Equations;Dec2007, Vol. 30 Issue 4, p449
SOURCE TYPE
Academic Journal
DOC. TYPE
Article
ABSTRACT
Recently, C. Imbert and R. Monneau study the homogenization of coercive Hamilton�Jacobi Equations with a u/e-dependence: this unusual dependence leads to a non-standard cell problem and, in order to solve it, they introduce new ideas to obtain the estimates on the oscillations of the solutions. In this article, we use their ideas to provide new homogenization results for �standard� Hamilton�Jacobi Equations (i.e. without a u/e-dependence) but in the case of non-coercive Hamiltonians. As a by-product, we obtain a simpler and more natural proof of the results of C. Imbert and R. Monneau, but under slightly more restrictive assumptions on the Hamiltonians.
ACCESSION #
26228779

 

Related Articles

  • Homogenization of First-Order Equations with $$(u/\varepsilon)$$ -Periodic Hamiltonians. Part I: Local Equations. Imbert, Cyril; Monneau, R�gis // Archive for Rational Mechanics & Analysis;Jan2008, Vol. 187 Issue 1, p49 

    In this paper, we present a result of homogenization of first-order Hamilton�Jacobi equations with ( $$u/\varepsilon$$ )-periodic Hamiltonians. On the one hand, under a coercivity assumption on the Hamiltonian (and some natural regularity assumptions), we prove an ergodicity property of...

  • HOMOGENIZATION OF HAMILTON-JACOBI EQUATIONS IN CARNOT GROUPS. Stroffolini, Bianca // ESAIM: Control, Optimisation & Calculus of Variations;Jan2007, Vol. 13 Issue 1, p107 

    We study an homogenization problem for Hamilton-Jacobi equations in the geometry of Carnot Groups. The tiling and the corresponding notion of periodicity are compatible with the dilatations of the Group and use the Lie bracket generating property.

  • ON THE HOMOGENIZATION OF SOME NON-COERCIVE HAMILTON--JACOBI--ISAACS EQUATIONS. BARDI, MARTINO; TERRONE, GABRIELE // Communications on Pure & Applied Analysis;Jan2013, Vol. 12 Issue 1, p207 

    We study the homogenization of Hamilton-Jacobi equations with oscillating initial data and non-coercive Hamiltonian, mostly of the Bellman- Isaacs form arising in optimal control and differential games. We describe classes of equations for which pointwise homogenization fails for some data. We...

  • A Characterization of the Existence of Solutions for Hamilton-Jacobi Equations in Ergodic Control Problems with Applications. Arisawa, M.; Ishii, H.; Lions, P.-L. // Applied Mathematics & Optimization;2000, Vol. 42 Issue 1, p35 

    We give a characterization of the existence of bounded solutions for Hamilton-Jacobi equations in ergodic control problems with state-constraint. This result is applied to the reexamination of the counterexample given in [5] concerning the existence of solutions for ergodic control problems in...

  • Symplectic schemes for highly oscillatory Hamiltonian systems: the homogenization approach beyond the constant frequency case. Dobson, Matthew; Le Bris, Claude; Legoll, Frédéric // IMA Journal of Numerical Analysis;Jan2013, Vol. 33 Issue 1, p30 

    We follow up on our previous work (Le Bris, C. & Legoll, F. (2007) Derivation of symplectic numerical schemes for highly oscillatory Hamiltonian systems. C. R. Acad. Sci., 344, 277–282 and Le Bris, C. & Legoll, F. (2010) Integrators for highly oscillatory Hamiltonian systems: an...

  • Error Estimates for the Approximation of the Effective Hamiltonian. Camilli, Fabio; Capuzzo Dolcetta, Italo; Gomes, Diogo // Applied Mathematics & Optimization;Jan2008, Vol. 57 Issue 1, p30 

    We study approximation schemes for the cell problem arising in homogenization of Hamilton-Jacobi equations. We prove several error estimates concerning the rate of convergence of the approximation scheme to the effective Hamiltonian, both in the optimal control setting and as well as in the...

  • Effective Hamiltonian and Homogenization of Measurable Eikonal Equations. Camilli, Fabio; Siconolfi, Antonio // Archive for Rational Mechanics & Analysis;Jan2007, Vol. 183 Issue 1, p1 

    We study the homogenization problem for a class of evolutive Hamilton-Jacobi equations with measurable dependence on the state variable. We use in our analysis an adaptation of the definition of viscosity solutions to the discontinous setting, obtained through replacement, in the test...

  • Limit Theorem for Controlled Backward SDEs and Homogenization of Hamilton-Jacobi-Bellman Equations. Buckdahn, Rainer; Ichihara, Naoyuki // Applied Mathematics & Optimization;Jan/Feb2005, Vol. 51 Issue 1, p1 

    We prove a convergence theorem for a family of value functions associated with stochastic control problems whose cost functions are defined by backward stochastic differential equations. The limit function is characterized as a viscosity solution to a fully nonlinear partial differential...

  • A Sublinear Variance Bound for Solutions of a Random Hamilton-Jacobi Equation. Matic, Ivan; Nolen, James // Journal of Statistical Physics;Oct2012, Vol. 149 Issue 2, p342 

    We estimate the variance of the value function for a random optimal control problem. The value function is the solution w of a Hamilton-Jacobi equation with random Hamiltonian H( p, x, ω)= K( p)− V( x/ ϵ, ω) in dimension d≥2. It is known that homogenization occurs as...

Share

Read the Article

Courtesy of VIRGINIA BEACH PUBLIC LIBRARY AND SYSTEM

Sign out of this library

Other Topics